Acute Renal Failure After High-Dose Intravenous Immune Globulin in a Patient With Idiopathic Thrombocytopenic Purpura

Haematologica. Sep-Oct 1993;78(5):338-9.

Abstract

High-dose intravenous immunoglobulin (IVIG) is considered a safe and efficacious treatment for patients with a variety of hematological and non hematological diseases, including patients with idiopathic thrombocytopenic purpura (ITP) not responsive or with contraindications to corticosteroids and/or splenectomy. Side-effects are usually minor, but severe reactions have been rarely reported. We describe the case of a patient with ITP, without pre-existing renal disease, who developed a severe transitory acute renal failure following administration of IVIG, promptly reversed after hemodialysis.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Acute Kidney Injury / etiology*
  • Aged
  • Humans
  • Immunoglobulins, Intravenous / administration & dosage
  • Immunoglobulins, Intravenous / adverse effects*
  • Male
  • Purpura, Thrombocytopenic, Idiopathic / therapy*

Substances

  • Immunoglobulins, Intravenous